Tohoku Mathematical Journal

Sharp $L^p$-bounds for the martingale maximal function

Adam Osȩkowski

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The paper studies sharp weighted $L^p$ inequalities for the martingale maximal function. Proofs exploit properties of certain special functions of four variables and self-improving properties of $A_p$ weights.

Article information

Tohoku Math. J. (2), Volume 70, Number 1 (2018), 121-138.

First available in Project Euclid: 9 March 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60G44: Martingales with continuous parameter
Secondary: 60G42: Martingales with discrete parameter 42B25: Maximal functions, Littlewood-Paley theory

martingale maximal function weighted inequality best constant


Osȩkowski, Adam. Sharp $L^p$-bounds for the martingale maximal function. Tohoku Math. J. (2) 70 (2018), no. 1, 121--138. doi:10.2748/tmj/1520564421.

Export citation


  • S. M. Buckley, Estimates for operator norms on weighted spaces and reverse Jensen inequalities, Trans. Amer. Math. Soc. 340 (1993), 253–272.
  • D. L. Burkholder, Explorations in martingale theory and its applications, École d'Ete de Probabilités de Saint-Flour XIX–-1989, 1–66, Lecture Notes in Math., 1464, Springer, Berlin, 1991.
  • D. Cruz-Uribe, J. Martell and C. Pérez, Sharp weighted estimates for classical operators, Adv. Math. 229 (2012), 408–441.
  • C. Dellacherie and P.-A. Meyer, Probabilities and potential B: Theory of martingales, North Holland, Amsterdam, 1982.
  • C. Fefferman and E. M. Stein, Some maximal inequalities, Amer. J. Math. 93 (1971), pp. 107–115.
  • J. García-Cuerva and J. L. Rubio de Francia, Weighted norm inequalities and related topics, North Holland Mathematics Studies, 116 (Elsevier Science Publishers, 1985).
  • S. Hukovic, S. Treil and A. Volberg, The Bellman functions and sharp weighted inequalities for square functions, Complex analysis, operators, and related topics, 97–113, Oper. Theory Adv. Appl., 113, Birkhäuser, Basel, 2000.
  • T. Hytönen, C. Pérez, S. Treil and A. Volberg, Sharp weighted estimates for dyadic shifts and the $A_2$ conjecture, J. Reine Angew. Math. 687 (2014), 43–86.
  • M. Izumisawa and N. Kazamaki, Weighted norm inequalities for martingales, Tohoku Math. J. 29 (1977), 115–124.
  • N. Kazamaki, Continuous exponential martingales and BMO, Lecture Notes in Math. 1579, Springer-Verlag, Berlin, Heidelberg, 1994.
  • B. Muckenhoupt, Weighted norm inequalities for the Hardy maximal function, Trans. Amer. Math. Soc 165 (1972), 207–226.
  • M. T. Lacey, K. Moen, C. Pérez and R. H. Torres, Sharp weighted bounds for fractional integral operators, J. Funct. Anal. 259 (2010), 1073–1097.
  • T. Martínez, On weighted inequalities for martingale transform operators, Math. Nachr. 251 (2003), 52–63.
  • F. Nazarov and S. Treil, The hunt for Bellman function: applications to estimates of singular integral operators and to other classical problems in harmonic analysis, Algebra i Analis 8 (1997), pp. 32–162.
  • A. A. Novikov, On conditions for uniform integrability of continuous exponential martingales, Lecture Notes in Control and Information Science, 304–310, Berlin Heidelberg New York, Springer, 1978.
  • M. Okuda, A note on a martingale inequality with two weights, Math. J. Toyama Univ. 13 (1990), 111–118.
  • A. Osȩkowski, Sharp martingale and semimartingale inequalities, Monogr. Mat. 72, Birkhäuser Basel, 2012.
  • A. Osȩkowski, Weighted maximal inequalities for martingales, Tohoku Math. J. 65 (2013), 75–91.
  • S. Petermichl and A. Volberg, Heating of the Ahlfors-Beurling operator: weakly quasiregular maps on the plane are quasiregular, Duke Math. J. 112 (2002), 281–305.
  • Y. Ren and Y. Hou, Two-weight weak-type maximal inequalities for martingales, Acta Math. Sci. Ser. B Engl. Ed. 29 (2009), 402–408.
  • T. Tsuchikura, A remark to weighted means of martingales, Seminar on real analysis, Hachiooji, 1976.
  • A. Uchiyama, Weight functions on probability spaces, Tohoku J. Math. 30 (1978), 463–470.
  • G. Wang, Sharp maximal inequalities for conditionally symmetric martingales and Brownian motion, Proc. Amer. Math. Soc. 112 (1991), 579–586.